Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOI Diet

Posted by may_b on August 10, 2001, at 2:24:14

In reply to Re: MAOI Diet may_b, posted by Elizabeth on August 9, 2001, at 17:05:34

Hi Elizabeth

> The way you describe the symptoms, though, makes it sound like your BP must have been quite high *or* there might have been something else going on that contributed.

I am sure it was very high.

> Using nifedipine can be risky under some circumstances,

but not in emerg, where this could have been monitored (theoretically)?

>and there really isn't any particular blood pressure that's generally agreed to be an indication for nifedipine. So it might be expected that a doctor (in particular, a medical doctor who didn't have much experience with MAOIs) would want to be conservative about it.

I think you are absolutely right -- he seemed utterly unfamiliar with parnate and had no knowledge of nifedipine.
>
> > (I felt like I was going to have a heart attack or more likely a stroke. The whole episode took six hours to resolve enough for me to leave the hospital.)
>
> That's a little odd -- my impression has been that MAOI-associated hypertensive episodes usually last much shorter than that.
>
With or without treatment? They took no intervention for well over an hour, according to my brother. (It felt much longer than that.)

> > Their attitude was condescending and invalidating.
>
> I just expect that sort of behaviour from doctors, nurses, paramedics, pharmacists, et al. It sounds like you ended up with some especially incompetent ones.

< wry smile > For now, further risk seems inadvisable. I have discontinued Parnate and any foodstuff identified on any maoi restriction list anywhere. It's pretty unworkable but I guess Parnate should clear out of my system in a month. I will talk to the Doc and if I can get some control over my situation, (ie, a prescription for nifedipine or some other such drug) it would be worth continuing. Aside from this catastrophe, it was a very effective drug for depression. Parnate parted the fog. Hate to give that up...

thanks again for your ideas and reactions,
may_b


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:may_b thread:73614
URL: http://www.dr-bob.org/babble/20010809/msgs/74435.html